MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis service engineer visited the site three (1) day after the reported event and examined the device.The engineer was unable to duplicate any errors under normal operation and the device was taken for investigation.Finally, during the running tests, the engineer was able to reproduce the failure and the system displayed error 703, coolant conductivity error.Coolant conductivity errors are often caused by the deterioration of the di filter.The user facility does not have a lumenis service contract since it's been installed, the di filer has not been replaced for at least 3 years.The last pm was done in 2015.It is most likely that a deterioration of the di filter caused the failure.A review of the subject device dhr confirmed that the subject device was manufactured on 19-aug-2010 and installed at the customer's site on 4-oct-2012.A review of system risk files found the risk of system failure ((b)(4)) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction.A review of subject device lumenis versapulse powersuite 100w laser labeling (0637-117-01 rev.K versapulse powersuite op manual) revealed user instructions "if any fault conditions are encountered during laser startup and self-test, refer to the "troubleshooting guide" in the maintenance section of this manual." and "annual laser maintenance preventative maintenance, safety, power, and calibration checks should be performed annually by a lumenis-certified service engineer to ensure proper laser performance" it looks like the user facility acted in contrast to the user manual, they failed to perform the annual laser maintenance preventative maintenance, therefore it is likely that a maintenance deficiency is the cause for this event.Lumenis is closing this complaint, but will continue to monitor this failure; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A foreign user facility reported that during a procedure in which a lumenis versapulse 100w was being utilized, the system had been rebooted several times.Unable to continue with the system an alternate device was brought in to complete the procedure.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11945776
Report Number3004135191-2021-00034
Device Sequence Number13718387
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue NumberGA-0006600
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1